For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Acyclovir

If you've used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Symptom of an outbreak
Date: 6/12/2014
I have acyclovir to take for my next herpes outbreak. I think I may have a symptom of one coming on, but it could be nothing. is it going to hurt if I begin taking the medication as if I knew for sure it was an outbreak?

AskDocWeb: It is in your best interest to learn the symptoms of an outbreak so that you can be sure when one is about to occur. These symptoms vary from one individual to the next and with the different types of virus. Please discuss this with your doctor to remove any uncertainty.

Prolonged use of the acyclovir
Date: 6/21/2014
I have been diagnosed hv2 for approximately 1 year now and take acyclovir daily. Within the last 6 months I have been having issues with intense vaginal itching. My last doctors visit showed no vaginitis or yeast infections. I have been seen by my obgyn on numerous occasions for this concern. Could the prolonged use of the acyclovir be causing the swollen red and itching of the vaginal area? Please advise... :(

AskDocWeb: Acyclovir has not been reported to cause irritation, swelling or itching of the vaginal area. Since this forum is limited to discussing the side effects and effectiveness of Acyclovir you will need to check with your doctor for advice. You might remind your OBGYN how many times you have seen them about this problem. That may help.

Stopping and starting Acyclovir
Date: 6/27/2014
I was diagnosed with shingles and started acyclovir 800 mg 5x a day for ten days. After three days I developed fever, chills, body aches, lower back ache which is relived by ibuprofen. I feel very sick but the shingles is healing nicely. I stopped the acyclovir and missed two doses and restarted since I was feeling a little better. I just wanted to know if this was ok to restart and if the illness was related to the acyclovir?

AskDocWeb: Stopping and starting Acyclovir is common as many people take it on an "as needed" basis when they feel an outbreak is about to occur. The lower back pain may or may not have been caused by Acyclovir. Arthralgia or joint pain affects up to 6% of users. This has been reported to occur in the neck, arms, back, legs, knees, ankles, feet, and toes. Other side effects reported include fever, malaise, fatigue, and others.

Testicle pain and shivers
Date: 7/22/2014
Started taking Acyclovir two days ago to treat pain and blisters that developed on my feet due to Hand Mouth Foot disease I got from my 3 year old. Pills were working great, alliviated the pain/swelling and the blisters are gone. Im on a 7 day treatment taking 400 mg twice a day. However, today I developed a cough with extreme pain in my left testicle followed by shivers. I had to take two advils to ease the pain and what appeared to be fever. Is this a possible side effect? Im 39 years old.

AskDocWeb: Testicle pain and shivers are not listed as possible side effects of Acyclovir. Please consult with your local healthcare provider.

Increased heart rate
Date: 7/22/2014
My doctor recommend acyclovir 400 mg twice daily. I cut it down to 400 mg daily and have been symptom free for 4 years. The only thing I have noticed is increased heart rate for the past 3 years and I exercise 4-5 times a week and I am in pretty good shape. My HR in the past was in the low 60's now it is around 110. I am going to stop the acyclovir to see if my heart rate decreases. I know I will get outbreaks now but it may be better than an increased HR.

Acyclovir and drug tests
Date: 8/7/2014
I have been prescribed Acyclovir. I love it! My prescription just expired and my doctor cannot see me for another month and a half (it will be my first visit with him). I will be joining the military and going to MEPS soon. I was wondering if you knew if they tested for any other drugs besides recreational/barbitutates/opiates/pain killers, etc, like Acyclovir that could possibly get me disqualified for taking it (bc my Rx is now expired). I would contact MEPS, but i dont want to draw attention to myself and get red flagged.

AskDocWeb: Not sure which branch of the military you joined but all branches now have lists of supplements and substances that might cause problems on drug tests. To our knowledge Acyclovir is not on any of those lists but you need to check for yourself because those lists change over time. And thank you for your service!

Feeling strange
Date: 8/16/2014
I've just took my first 800mg tab for a small shingles outbreak but it's made me feel strange (like I'm stoned) would it be safe to not take this medication as I don't like how I'm feeling or will this cause me problems.

AskDocWeb: Any side effect that becomes a concern needs to be discussed with your doctor.

Acyclovir review
Date: 11/23/2014
I have terrible cold sores, and I get them once about every 3 months. Recently, I had a cold sore for a month, and it went away. Two weeks later, another one popped up. A doctor prescribed acyclovir to me to take five times a day for seven days. It is a miracle worker! Usually with medicine I get some sort of side effect from stomachaches, to mood swings. But with this medication I have had no side effects! It shortened the lifespan of my cold sore by WEEKS, and it kept it from growing. I would definitely recommend it to others.

Starting treatment a week after symptoms start
Date: 12/5/2014
Hi, i was dx with viral meningitis 3 years ago, since then i had a few recurrences. What is hard it starts like a cold cough sore throat so i dont want to jump the gun and take acyclovir but if i dont like now its probably too late for it to help. Is it still worth while taking them a week after symptoms onset? And when can i expect to feel better?

My head is so fuzzy i feel like im in a fog, neck is sore headaches all the same as last time. I had bloods done and temp and they r all acceptable which was exactly the same last time people thought there was nothing wrong with me and i kept getting sent home from ED until my gp insisted on a lumber puncture

AskDocWeb: Although starting treatment late is less effective it is better than no treatment at all however, your doctor needs to know your medical history to determine what treatment is best for you.

Read more feedback about Acyclovir.

Report - 65 - 66 - Page 67 - 68 - 69 - 70 - Last Page 73

If you find this page useful share it with others. If you have used Acyclovir, use the form below to add your review of Acyclovir, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2008-2014 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Acyclovir and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page